Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 5:32 PM EDT for Clark County, Madison County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2000, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 16, 2000, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clark County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:40 PM EDT | Thunderstorm Wind 51 E | South Charleston, OH | Trees were blown down. |
| Jun 16, 5:40 PM EDT | Thunderstorm Wind 50 E | South Charleston, OH | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS51 KILN 162132 SVRILN OHC023-097-162215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 532 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL OHIO... CLARK COUNTY IN WEST CENTRAL OHIO... * UNTIL 615 PM EDT... * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SOUTH CHARLESTON...OR ABOUT 9 MILES EAST OF YELLOW SPRINGS...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOUTH CHARLESTON... LONDON... JEFFERSON... CHOCKTOU LAKE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 16, 3:40 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000
HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS. THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA. THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.
THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.
.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
OHZ026-034-035-042>046-051>053-060>062 AND
INZ050-058-059-066.
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:01 PM EDT | Tornado Warning | ILN | Montgomery | 39 min |
| Jun 16, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
| Jun 16, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 28 min |
| Jun 16, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 47 min |
| Jun 16, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.